Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Brayton Gray
Title: Homotopy theory; an introduction to algebraic topology
Additional book information: Academic Press, New York, 1976, xiii + 368 pp., $22.00.

References [Enhancements On Off] (What's this?)

  • 1. J. W. Alexander II, A proof of the invariance of certain constants of analysis situs, Trans. Amer. Math. Soc. 16 (1915), no. 2, 148–154. MR 1501007, https://doi.org/10.1090/S0002-9947-1915-1501007-5
  • 2. A. L. Blakers and W. S. Massey, The homotopy groups of a triad. II, Ann. of Math. (2) 55 (1952), 192-201. MR 13, 485. MR 44836
  • 3. H. Cartan, Séminaire de l'École Normale Supérieure, 1954/55, Algèbres d'EilenbergMac Lane et homotopie, Secrétariat mathématique, Paris, 1955. MR 19, 438.
  • 4. S. Eilenberg and N. E. Steenrod, Foundations of algebraic topology, Princeton Univ. Press, Princeton, N. J., 1952. MR 14, 398. MR 50886
  • 5. H. Freudenthal, Über die Klassen von Spharenabbildungen, Compositio Math. 5 (1937), 299-314.
  • 6. Heinz Hopf, Über die Abbildungen der dreidimensionalen Sphäre auf die Kugelfläche, Math. Ann. 104 (1931), no. 1, 637–665 (German). MR 1512691, https://doi.org/10.1007/BF01457962
  • 7. W. Hurewicz, Beitränge zur Topologie de Deformationen. I, Hoherdimensionale Homotopiegruppen, Prok. Akad. Wetensch. Amsterdam 38 (1935), 112-119.
  • 8. J. W. Milnor, Two complexes which are homeomorphic but combinatorially distinct, Ann. of Math. (2) 74 (1961), 575-590. MR 24 #A2961; erratum, 25, p. 1242. MR 133127
  • 9. H. Poincaré, Analysis situs, J. École Polytech. Paris (2) 1 (1895), 1-123.
  • 10. J.-P. Serre, Homologie singulière des espaces fibrés. Applications, Ann. of Math. (2) 54 (1951), 425-505. MR 13, 574. MR 45386
  • 11. I. M. Singer and J. A. Thorpe, Lecture notes on elementary topology and geometry, Scott, Foresman, Glenview, Ill., 1967. MR 35 #4834. MR 213982
  • 12. J. R. Stallings, On infinite processes leading to differentiability in the complement of a point, Differential and Combinatorial Topology (A Sympos. in Honor of Marston Morse), Princeton Univ. Press, Princeton, N. J., 1965, pp. 245-254. MR 31 #5213. MR 180983
  • 13. D. Sullivan, Geometric topology, Seminar Notes, Princeton Mimeo, 1967.

Review Information:

Reviewer: Larry Smith
Journal: Bull. Amer. Math. Soc. 82 (1976), 820-824
DOI: https://doi.org/10.1090/S0002-9904-1976-14171-7
American Mathematical Society